Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 25, 2008, 5:07 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 25, 2008, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Portage County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:32 PM CDT | HAIL 0.75 | 1 N Vesper, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 252207
SVRGRB
WIC097-141-252245-
/O.NEW.KGRB.SV.W.0002.080425T2207Z-080425T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 506 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BABCOCK....OR 14 MILES SOUTHWEST OF
WISCONSIN RAPIDS....AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEXTERVILLE BY 515 PM...
VESPER BY 520 PM...
ARPIN AND BETHEL BY 525 PM...
AUBURNDALE...BLENKER AND SHERRY BY 530 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 9015 4467 8974 4423 8988 4423 8990
4424 8991 4424 9017 4425 9018
TIME...MOT...LOC 2207Z 189DEG 50KT 4428 9005
$$
ECKBERG3 follow-up statements
000
WWUS53 KGRB 252230
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT FRI APR 25 2008
WIC097-141-252245-
/O.CON.KGRB.SV.W.0002.000000T0000Z-080425T2245Z/
WOOD-PORTAGE-
529 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EXTREME NORTHWESTERN PORTAGE AND CENTRAL WOOD COUNTIES...
AT 527 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VESPER....OR 7 MILES NORTHWEST
OF WISCONSIN RAPIDS....AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERRY BY 535 PM...
MILLADORE AND BLENKER BY 540 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 9015 4467 8974 4423 8988 4423 8990
4424 8991 4424 9017 4425 9018
TIME...MOT...LOC 2229Z 205DEG 49KT 4448 8994
$$
ECKBERG000
WWUS53 KGRB 252241
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CDT FRI APR 25 2008
WIC097-141-252245-
/O.CON.KGRB.SV.W.0002.000000T0000Z-080425T2245Z/
WOOD-PORTAGE-
540 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EXTREME NORTHWESTERN PORTAGE AND CENTRAL WOOD COUNTIES...
AT 536 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR
SHERRY....OR 12 MILES NORTH OF WISCONSIN RAPIDS....AND MOVING
NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL AFFECT RURAL
AREAS NEAR AUBURNDALE UNTIL 545 PM.
THIS STORM HAS LARGE HAIL AND MAY DO SO AGAIN. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 9015 4467 8974 4459 8976 4458 8978
4454 8977 4454 8979 4446 8979 4446 8981
4444 8981 4424 8989 4424 9017
TIME...MOT...LOC 2240Z 212DEG 49KT 4461 8984
$$
ECKBERG000
WWUS53 KGRB 252249
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT FRI APR 25 2008
WIC097-141-252258-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-080425T2245Z/
WOOD-PORTAGE-
548 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN PORTAGE
AND CENTRAL WOOD COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WOOD
COUNTY UNTIL 630 PM.
LAT...LON 4468 9015 4467 8974 4459 8976 4458 8978
4454 8977 4454 8979 4446 8979 4446 8981
4444 8981 4424 8989 4424 9017
TIME...MOT...LOC 2241Z 212DEG 49KT 4462 8983
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:27 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 25, 4:27 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 427 PM CDT FRI APR 25 2008 .SHORT TERM...TONIGHT AND SATURDAY. SATELLITE...RADAR AND SURFACE OBSERVATIONS ALL INDICATED A COLD FRONT EXTENDING SOUTH FROM A LOW IN WESTERN WISCONSIN. AND A WARM FRONT EXTENDED EAST OF THE LOW TO LAKE MICHIGAN. TEMPERATURES IN THE WARM SECTOR OF THE SYSTEM WERE AROUND 70 DEGREES WITH DEW POINTS NEAR 60 AT 21Z...AND THERE WAS A LINE OF THUNDERSTORMS FROM CENTRAL WISCONSIN TO EASTERN MISSOURI. SEVERE STORMS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS AND THERE IS THE POTENTIAL FOR TORNADOES THROUGH EARLY EVENING IN THE STRONG SHEAR ENVIRONMENT. ONCE THE FRONT PASSES THROUGH THE STATE...ONLY SOME WRAP AROUND PRECIPITATION IS EXPECTED THROUGH SATURDAY. A MIX OF RAIN AND SNOW IS POSSIBLE IN THE NORTH BY LATE TONIGHT IN STRONG COLD ADVECTION. THE AIRMASS APPEARS COLD ENOUGH FOR SNOW THERE SATURDAY MORNING...BUT ADDED A MIX WITH RAIN AS TEMPERATURES WARM UP A BIT DURING THE DAY. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. FORECAST FOCUS CONTINUES TO BE ON A SURFACE SYSTEM THAT IS EXPECTED TO PASS SOUTHEAST OF WISCONSIN SUNDAY. GFS...NAM AND ECMWF ALL HAD THE LOW MOVING ALONG THE OHIO RIVER VALLEY. THAT PATH WOULD RESULT IN PRECIPITATION MAINLY FALLING TO THE SOUTH OF THE FORECAST AREA. PRECIPITATION CHANCES REMAIN IN THE FORECAST UNTIL THE MID LEVEL TROUGH AXIS MOVES EAST OF THE STATE. ALTHOUGH THERE IS PLENTY OF COLD AIR IN PLACE...PRECIPITATION TYPE COULD BE RAIN OR A MIX OF RAIN AND SNOW AS BOUNDARY LAYER TEMPERATURES WARM UP. A RIDGE BUILDS INTO THE REGION AROUND THE MIDDLE OF THE WEEK...RESULTING IN SOME DRY WEATHER BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGS ANOTHER CHANCE OF PRECIPITATION. && .AVIATION...CONVECTION BECAME MORE WIDESPREAD THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. CIGS WERE MVFR IN CENTRAL WI AND IFR OVER MOST OF THE REST OF THE AREA. CIGS FALL INTO THE IFR CATEGORY BEHIND THE COLD FRONT THIS EVENING AS WINDS SHIFT TO SOUTHWEST. && .MARINE...WITH INCREASING GRADIENT AFTER FROPA...SCA HAS BEEN ISSUED FOR THE LAKESHORE AND BAY THIS EVENING THROUGH EARLY SATURDAY EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/MG
Hazardous weather outlook, Apr 25, 11:46 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1146 AM CDT FRI APR 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...GENERALLY SOUTH OF AN IRON MOUNTAIN TO MERRILL LINE. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE THIS AFTERNOON IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO BELOW ONE QUARTER OF A MILE AT TIMES NEAR LAKE MICHIGAN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-261415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND SMALL HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE TODAY IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE AT TIMES OVER THE COASTAL WATERS INTO THIS EVENING. COOLER AND DRIER WILL CAUSE THE FOG TO LIFT LATER TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP LATE TONIGHT IN THE WAKE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED SATURDAY BEFORE DIMINISHING SATURDAY EVENING. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 56 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 45 min |
| Apr 25, 5:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 25 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 23 min |
| Apr 25, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 39 min |
| Apr 25, 6:22 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 23 min |
| Apr 25, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto, Shawano | 49 min |
| Apr 25, 6:48 PM CDT | Tornado Warning | GRB | Calumet | 9 min |
| Apr 25, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.